MAUDE Adverse Event Report: WRIGHTS LANE SYNTHES USA PRODUCTS LLC 1.8MM TI LOCKING SCREW 5MM; APPLIANCE, FIXATION, SPINAL INTERVERTEBRAL BODY

WRIGHTS LANE SYNTHES USA PRODUCTS LLC 1.8MM TI LOCKING SCREW 5MM; APPLIANCE, FIXATION, SPINAL INTERVERTEBRAL BODY
Model Number 497.78
Medical Device Problem Code Migration (4003)
Health Effect - Clinical Code No Code Available (3191)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Complainant part is expected to be returned for manufacturer review/investigation, but has yet to be received.Reporter is a synthes employee.Without a lot number the device history records review could not be completed.Product was not returned.Based on the information available, it has been determined that no corrective and/or preventative action is proposed.This complaint will be accounted for and monitored via post market surveillance activities.If additional information is made available, the investigation will be updated as applicable.(b)(4).Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
Device report from (b)(6) reports an event as follows: it was reported that on an unknown postoperative date, the lower screw in cervical spine locking plate with variable angle (cslp va) plate had backed off.The locking screw was still intact with the expansion head of the 16 mm 4.0 mm screw.It was confirmed that the locking clip on the plate was orientated correctly.The patient had to be revised to remove the backed out screw.Details of the revision procedure are unknown.This report is for a 1.8 mm ti locking screw 5 mm.Concomitant devices: cslp va plate (part: unknown, lot: unknown, quantity: 1).This is report 2 of 2 for (b)(4).
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.Visual inspection: the implant(s) was not returned, and the investigation will be completed based on the supplied image(s).The image(s) (7 total) was reviewed and the complaint condition for migration could be confirmed as 3 out of 7 image(s) showed migration of the locking screw.As the implant(s) was not returned an as received, dimensional, functional test or drawing reviews are not applicable.This complaint is confirmed.Document review: a manufacturing record evaluation could not be performed as the lot number could not be determined from the image.Investigation conclusion: no definitive root cause was able to be determined as the circumstances surrounding the event are unknown.During the investigation no unidentified product design/manufacturing issues or discrepancies were observed (based on the images) that may have contributed to the complaint condition.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post market safety surveillance activities.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
1.8MM TI LOCKING SCREW 5MM
Common Device Name
APPLIANCE, FIXATION, SPINAL INTERVERTEBRAL BODY
Manufacturer (Section D)
WRIGHTS LANE SYNTHES USA PRODUCTS LLC
1302 wrights lane east
west chester PA 19380
MDR Report Key8900825
Report Number2939274-2019-59848
Device Sequence Number19515550
Product Code KWQ
UDI-Device Identifier10705034788340
UDI-Public(01)10705034788340
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
K031276
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 07/19/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number497.78
Device Catalogue Number497.780
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 07/19/2019
Supplement Date Received by Manufacturer09/12/2019
Initial Report FDA Received Date08/16/2019
Supplement Report FDA Received Date10/03/2019
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
UNK - CSLP VA PLATE; UNK - CSLP VA PLATE
Outcome Attributed to Adverse Event Required Intervention;
Patient Age74 YR